MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G5.Pma / 510(k)#: k020321, k020322, k020323, k040099, k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ automated microbiology system frequent misidentifications occurred with patient samples.The user noted two specific misidentifications, one isolate was identified as an e.Coli, and the other was identified as morganella morganii.The user used maldi to correctly identify the isolates.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: a discrepancy in identification results between phoenix 100 and maldi was reported.The customer advised that maldi had identified a sample as e.Coli, while phoenix 100 had produced a different result using panel nmic/id 402, and another sample was identified by maldi as morganella morgani, while phoenix 100 had identified this as leminorella grimontii using panel unmic/id 403.Bd applications communicated with the customer through remote assistance to confirm the correct workflow was performed for the panel procedure and the starter plates.No errors were reported with the instrument.An investigation into the associated reagents was opened.No service was performed upon the instrument and testing was repeated.As no failure of the instrument was identified, this is an unconfirmed failure of the phoenix 100.Further investigation will occur for the associated reagents.The root cause of the failure is not known.Device history record review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review was completed and revealed no further cases against the instrument related to this failure mode.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19363497
Report Number1119779-2024-00397
Device Sequence Number3798502
Product Code LON
UDI-Device Identifier00382904481001
UDI-Public(01)00382904481001
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number448100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown